Format

Send to

Choose Destination
See comment in PubMed Commons below
Cancer. 1999 Oct 15;86(8):1571-5.

Intratesticular leiomyosarcoma in a young man after high dose doping with Oral-Turinabol: a case report.

Author information

1
Department of Urology, Universitaetsklinikum "Carl Gustav Carus," Technical University of Dresden, Dresden, Germany.

Abstract

BACKGROUND:

Androgenic anabolic steroids have been suspected of activity as carcinogens in the development of carcinoma and angiosarcoma of the liver and adenocarcinoma of the prostate. Although the proliferation of smooth muscle cells is stimulated by sexual steroids, to the authors' knowledge a possible relation between androgenic anabolic steroids and the development of leiomyosarcoma has not previously been reported in humans.

METHODS:

A 32-year-old man underwent right radical orchiectomy for a tumor of the upper pole of the right testicle. Routine histopathologic examination and immunohistochemical staining were performed.

RESULTS:

The tumor was identified as an intratesticular leiomyosarcoma based on its typical growth pattern and the characteristic immunohistochemical staining profile. The patient reported a 5-year history of systematic use of high dose Oral-Turinabol (4-chloro-1-dehydro-17alpha-methylteststerone) that began at age 18 years and stopped approximately 9 years before presentation.

CONCLUSIONS:

The rarity of intratesticular leiomyosarcoma, the experimental induction of similar tumors in animals by androgens and estrogens, and the unusually young age at presentation of the patient in the current study support the hypothesis that high dose doping with androgenic anabolic steroids could have played a cocarcinogenic role in the development of the tumor in this case.

PMID:
10526287
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center